# SDR 97ZZZX3079

- Difficulty date: June 24, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2605
- Make and model: Cessna 650
- Aircraft serial: 6500144
- System (JASC): 2722 · Rudder Actuator
- Part: Servo
- Part number: 4006719
- Condition: Failed
- Location: Rudder
- Component: Honeywell
- Stage of operation: AP
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING APPROACH, CREW NOTICED RUDDER OPERATION WAS EXTREMELY STIFF IN BOTH DIRECTIONS.  MAINT INVESTIGATION VERIFIED RUDDER TRAVEL WAS FULL, BUT VERY STIFF WITH OR WITHOUT ELECTRIC POWER.  OCCASIONALLY, STIFFNESS WOULD BREAK FREE, THEN RE-ENGAGE.  THE RUDDER SERVO WAS DISCONNECTED AND FREE MOVEMENT RESTORED.  THE RUDDER SERVO DRIVE OUTPUT CLUTCH WAS FULLY ENGAGED.  THE RUDDER SERVO DRIVE WAS REPLACED.  SUBMITTER STATED THIS CONDITION COULD HAVE BEEN A DANGEROUS SITUATION HAD THERE BEEN A CROSSWIND OR WHERE RUDDER INPUT WAS REQUIRED.
